Alert archive / Minnesota / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Duluth, MN

July 1, 2010Koochiching County, Saint Louis County, Minnesota

NWS Duluth, MN issued this flash flood warning at Jul 1, 2010, 7:05 AM CDT for Koochiching County, Saint Louis County, Minnesota. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2010, 7:05 AM CDT (12:05 UTC)
Expired
Jul 1, 2010, 8:39 AM CDT
In force
94 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Koochiching County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 138 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:58 PM CDT, 9 hours 7 minutes earlier.

Area forecast discussion, Jun 30, 9:58 PM CDT, 9 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
958 PM CDT WED JUN 30 2010

.UPDATE...BAND OF CLOUDS INDUCED BY FGEN/WAA CONTINUED TO STREAM
TO THE SE ACROSS THE CWA...STRETCHING FROM NW TO SE. THE BAND OF
PCPN HAS BEEN FAIRLY NARROW...BUT GENERALLY TRAINING OVER THE SAME
AREA. THE 4KM WRF SHOWS SOME STORMS DEVELOPING LATER IN THE NIGHT
ACROSS THE INTERNATIONAL BORDER REGION. FOR THAT REASON...WILL
KEEP CHANCE POPS IN THE NORTH AND THROUGHOUT THE NW TO SE CORRIDOR
ACROSS THE CWA. CLOUDS SHOULD GRADUALLY DIMINISH FROM WEST TO EAST
AS THE WAA/FGEN PUSHES OFF TO THE EAST. WILL ACCOUNT FOR SOME
PARTIAL CLEARING LATER IN THE NIGHT...AND MAINTAIN PARTLY CLOUDY
SKIES IN THE BRAINERD LAKES REGION.

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT WED JUN 30 2010/

AVIATION.../0Z TAF ISSUANCE/

INITIAL VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD WITH
THE EXCEPTION OF INL WHERE A NEARBY TS MAY OCCUR AFTER 14Z.
CONFIDENCE NOT HIGH AT THIS POINT SO ONLY ADDED A CB TO CLOUD LAYER.
OTHERWISE...SLIGHT CHANCE OF AN EVENING SHOWER AT INL...HIB...AND
DLH. WINDS WILL BECOME A FACTOR BY MID MORNING THURSDAY AS
SOUTHERLY WINDS INCREASE AND MAY GUST IN EXCESS OF 25 KTS BY EARLY
AFTERNOON AT ALL AERODROMES.

PREV DISCUSSION... /ISSUED 349 PM CDT WED JUN 30 2010/

DISCUSSION...LATEST REGIONAL SFC ANALYSIS SHOWS A RIDGE OF HIGH
PRESSURE OVER THE WRN GREAT LAKES REGION...WITH A WEAK TROUGH OF
LOW PRESSURE OVER THE WRN PLAINS. ALOFT...A RIDGE OF HIGH PRESSURE
HAS BUILT OVER THE CENTRAL PART OF OF THE COUNTRY IN RESPONSE TO
STRONG WAA OVER THE LAST DAY OR SO. HOWEVER THERE IS CURRENTLY A
WEAK UPPER LEVEL SHORTWAVE MOVING ACROSS THE TOP OF THE
RIDGE...PRODUCING ISOLD SHOWERS ACROSS NWRN AND NCNTL MN THIS
AFTERNOON. THIS ACTIVITY WILL GRADUALLY SPREAD EWD ACROSS OUR WRN
ZONES LATE THIS AFTERNOON INTO THIS EVENING...BUT SHOULD
DISSIPATE BEFORE IT REACHES THE TWIN PORTS AND ARROWHEAD REGION.
THE MODELS THAN HAVE THE BEST CHANCE OF PRECIP STAYING TO THE
NORTH AND WEST OF THE FCST AREA THURSDAY THROUGH
FRIDAY...ESPECIALLY THE NAM WHICH HAS THE MOST REASONABLE QPF
FIELD WRT THE UPPER LEVEL PATTERN PROGGED OVER THE REGION. THERE
WILL BE A CHANCE OF SHOWERS AND STORMS ALONG THE INTL BORDER
DURING THIS TIME FRAME...BUT THE CHANCE SHOULD BE SMALL. BY
SATURDAY...A FRONT ASSOCIATED WITH A DEVELOPING LOW PRESSURE
SYSTEM OVER THE CANADIAN PRAIRIES WILL BRING AN INCREASING CHANCE
OF THUNDERSTORMS TO OUR MN ZONES AS IT APPROACHES THE NORTHLAND
FROM THE WEST. A WARMING TREND IS EXPECTED THROUGH
SATURDAY DUE CONTINUED WAA...WITH HIGHS REACHING INTO THE 80S FOR
MUCH OF OUR CWA FRIDAY AND SATURDAY.

EXTENDED...SATURDAY NIGHT THROUGH WEDNESDAY.
SLOW MOVING FRONTAL BOUNDARY WILL DIVIDE THE FA SATURDAY NIGHT
FROM SW TO NE WITH TSRA ALONG IT. THE FRONT MAKES IT INTO NW WI
SUNDAY NIGHT BEFORE STALLING OUT. AN UPSTREAM WAVE FINALLY ARRIVES
BY MONDAY NIGHT TO KICK IT E OF THE AREA. PWATS ARE IN THE 1.5 TO
2 INCH RANGE SO HEAVY RAIN MAY ACCOMPANY THE STRONGER STORMS.
MODELS DIVERGE TUESDAY ONWARD.

AVIATION.../18Z TAF ISSUANCE/
VFR CONDITIONS EXPECTED. GUSTY SFC WINDS WILL OVERSPREAD ALL TAF
SITES BY 15Z/01.

&&

.POINT TEMPS/POPS...
DLH  52  77  60  82 /  30  10  10  10
INL  56  85  63  86 /  30  30  20  10
BRD  60  87  66  86 /  10  10  10  10
HYR  53  84  64  88 /  20  10  10  10
ASX  50  84  64  87 /  20  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...DAP
Hazardous weather outlook, Jun 30, 4:10 PM CDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
410 PM CDT WED JUN 30 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
410 PM CDT WED JUN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTHERN
MINNESOTA LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS EXTREME NORTHERN
MINNESOTA THURSDAY THROUGH FRIDAY NIGHT...THEN ACROSS MOST OF THE
NORTHLAND SATURDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-011030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
410 PM CDT WED JUN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR
SATURDAY TROUGH TUESDAY NIGHT.

BERDES

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:56 AM CDTSpecial Weather StatementDLHKoochiching44 min
Jul 1, 3:40 AM CDTSpecial Weather StatementDLHKoochiching35 min
Jul 1, 4:05 AM CDTSpecial Weather StatementDLHKoochiching55 min
Jul 1, 4:49 AM CDTSpecial Weather StatementDLH56 min
Jul 1, 5:44 AM CDTSpecial Weather StatementDLH16 min
Jul 1, 5:47 AM CDTSpecial Weather StatementDLH13 min
Jul 1, 6:00 AM CDTSpecial Weather StatementDLH45 min
Jul 1, 6:23 AM CDTAreal Flood AdvisoryDLHKoochiching, Saint Louis2 hr
Jul 1, 6:48 AM CDTSpecial Weather StatementDLH42 min
Jul 1, 11:59 AM CDTSmall Craft AdvisoryDLH3 hr

Nearby

Flash Flood Warnings in Minnesota, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.